MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC STENTED PORCINE HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC STENTED PORCINE HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-33M-00
Medical Device Problem Codes Product Quality Problem (1506); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, a 33mm epic valve was selected for procedure.It was noted that at an unknown point during the procedure the epic valve seemed to "fall apart." the patient status is unknown.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of the valve ¿falling apart¿ was reported.Investigation of the device upon return to abbott found that the white spool had disconnected from the valve holder.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization, which includes inspection of the holder and inspection of the final valve assembly.No potential handling issues during holder attachment, final inspection, final sterilization, and packaging were identified that could cause the spool to detach from the holder.The cause of the detached spool could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Medical device problem code: code 1506 (product quality problem) was removed.

Brand Name
EPIC STENTED PORCINE HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15126315
Report Number2135147-2022-00594
Device Sequence Number12413111
Product Code LWR
UDI-Device Identifier05414734055611
UDI-Public05414734055611
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Model NumberE100-33M-00
Device Catalogue NumberE100-33M-00
Device Lot NumberBR00032662
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown